Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 2, NWS Portland, OR

February 24, 2007

NWS Portland, OR issued this high wind warning at Feb 24, 2007, 2:56 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 2:56 AM PST (10:56 UTC)
Expired
Feb 24, 2007, 12:00 PM PST
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 241056
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
256 AM PST SAT FEB 24 2007

ORZ002-241800-
/O.UPG.KPQR.HW.A.0001.070224T1400Z-070224T1900Z/
/O.NEW.KPQR.HW.W.0002.070224T1100Z-070224T1800Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
256 AM PST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE CENTRAL OREGON COAST. ...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH EARLY THIS
MORNING. PEAK GUSTS ARE EXPECTED TO REACH 60 MPH NEAR HEADLANDS
AND BEACHES. WINDS ARE EXPECTED TO DIMINISH AND TURN TO THE
SOUTHWEST AFTER 10 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ001-241800-
/O.NEW.KPQR.HW.W.0002.070224T1100Z-070224T1800Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK
256 AM PST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE NORTH OREGON COAST FROM THE TILLAMOOK AREA SOUTH...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH EARLY THIS
MORNING. PEAK GUSTS ARE EXPECTED TO REACH 60 MPH NEAR HEADLANDS
AND BEACHES FROM THE TILLAMOOK AREA SOUTH. WINDS ARE EXPECTED TO
DIMINISH AND TURN TO THE SOUTHWEST AFTER 10 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS76 KPQR 241659
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
859 AM PST SAT FEB 24 2007

ORZ002-242000-
/O.EXT.KPQR.HW.W.0002.000000T0000Z-070224T2000Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
859 AM PST SAT FEB 24 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY FOR
THE CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. 

SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED THIS MORNING. PEAK GUSTS
ARE EXPECTED TO REACH 60 MPH NEAR HEADLANDS AND BEACHES. WINDS ARE
EXPECTED TO DIMINISH AND TURN TO THE SOUTHWEST BY AFTERNOON AS A
COLD FRONT MOVES ONSHORE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ001-241800-
/O.CON.KPQR.HW.W.0002.000000T0000Z-070224T1800Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK
859 AM PST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE NORTH OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED THIS MORNING...WITH PEAK
GUSTS REACHING 60 MPH NEAR HEADLANDS AND BEACHES FROM THE
TILLAMOOK AREA SOUTH. WINDS ARE EXPECTED TO DIMINISH AND TURN TO
THE SOUTHWEST AFTER 10 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
000 
WWUS76 KPQR 241802
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1002 AM PST SAT FEB 24 2007

ORZ001-241915-
/O.EXP.KPQR.HW.W.0002.000000T0000Z-070224T1800Z/
NORTH OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK
1002 AM PST SAT FEB 24 2007

...HIGH WIND WARNING HAS EXPIRED FOR THE NORTH OREGON COAST...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
AND TURNED SOUTHEASTERLY 15 TO 25 MPH BEHIND A COLD FRONT THAT HAS
MOVED ONSHORE.


$$

ORZ002-242000-
/O.CON.KPQR.HW.W.0002.000000T0000Z-070224T2000Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
1002 AM PST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

SOUTH WINDS OF 30 TO 40 MPH ARE EXPECTED THIS MORNING. PEAK GUSTS
ARE EXPECTED TO REACH 60 MPH NEAR HEADLANDS AND BEACHES. WINDS
ARE EXPECTED TO DIMINISH AND TURN TO THE SOUTHWEST BY AFTERNOON
AS A COLD FRONT MOVES ONSHORE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
000 
WWUS76 KPQR 242007
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1207 PM PST SAT FEB 24 2007


ORZ002-242115-
/O.EXP.KPQR.HW.W.0002.000000T0000Z-070224T2000Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
1207 PM PST SAT FEB 24 2007

...HIGH WIND WARNING HAS EXPIRED FOR THE CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE CENTRAL
OREGON COAST. A COLD FRONT HAS MOVED ONSHORE AND THE STRONG WINDS
WERE DECREASING. WINDS WILL BE SOUTHWEST 15 TO 30 MPH THIS
AFTERNOON.

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Feb 24, 2:43 AM PST, 13 minutes earlier.

Area forecast discussion, Feb 24, 2:43 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
243 AM PST SAT FEB 24 2007

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHEAST
PACIFIC WILL REMAIN OFF THE COAST THIS WEEKEND AND EARLY NEXT WEEK.
THIS WILL KEEP AN ACTIVE WEATHER PATTERN OVER THE AREA...AS A SERIES
OF FRONTS PUSH INLAND...BEGINNING WITH A COLD FRONT THIS MORNING.
&&

.SHORT TERM...NAM HAS BEEN INDICATING STRONGER WIND POTENTIAL LAST
COUPLE OF RUNS ALONG THE COAST WITH COLD FRONT SET TO MOVE IN THIS
MORNING COMPARED TO GFS...BEST INDICATED SEEN IN 925 MB WIND FIELD.
BEST SURFACE PRESSURE GRADIENTS STILL SUGGEST BEST WIND POTENTIAL
JUST TO THE S ALONG THE S OR COAST...BUT WITH A FAIRLY VIGOROUS VORT
MAX SEEN DEVELOPING EARLY THIS MORNING NEAR 46N 129W...WILL GO AHEAD
AND ISSUE A HIGH WIND WARNING FOR THIS MORNING ALONG THE CENTRAL AND
N OR COAST.

OTHER PRIMARY ISSUE TO CONTEND WITH THIS FORECAST IS SNOWFALL
POTENTIAL FOR THE NEXT FEW DAYS. MODELS INDICATE VIGOROUS WARM AND
THEN COLD FRONTS MOVING THROUGH TODAY TO PRODUCE HEALTHY QPF
AMOUNTS...BUT WITH 850 MB FLOW SHOWING A STRONG SOUTHERLY COMPONENT
THERE IS NOT LIKELY TO BE MUCH OROGRAPHIC ASSISTANCE...SO CONTINUING
WITH A SNOW ADVISORY TODAY LOOKS OK FOR THE CASCADES. FORECAST
SOUNDINGS INDICATE POTENTIAL FOR LOW ELEVATION SNOW IN E END OF
GORGE...BUT WITH TEMPERATURES AND DEW POINTS HOVERING ABOVE
FREEZING...THERE APPEARS TO BE LITTLE POTENTIAL FOR ANY SIGNIFICANT
ACCUMULATION. MODELS CONTINUE TO INDICATE ANOTHER SIGNIFICANT
SHORTWAVE DIRECTED TOWARDS SOUTHERN OR EARLY SUN. THIS TO USHER IN
SOME COLDER AIR WHICH SHOULD DROP SNOW LEVELS DOWN INTO FOOTHILLS AND
COAST RANGE WHILE TURNING FLOW TO THE WEST IMPROVING OROGRAPHIC LIFT.
AT THIS TIME PREFER TO MAKE A MENTION OF POTENTIAL FOR MORE SNOW ON
SUN...BUT HOLD OFF ON ANY WATCHES AS GFS HAS TENDED TO INDICATE
STRENGTH OF FLOW MAY BE MARGINAL FOR WINTER STORM TYPE SNOW AMOUNTS.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODELS IN GENERAL AGREEMENT DIGGING AN UPPER LEVEL TROUGH INTO THE
WESTERN US THROUGH EARLY NEXT WEEK. THIS SHOULD BRING COOL SHOWERY
PRECIPITATION WITH LOW FREEZING LEVELS AND ABUNDANT SNOW TO THE
CASCADES. WOLFE
&&

.AVIATION...A COMBINATION OF VFR AND MVFR CONDITIONS ARE OCCURRING
INLAND WITH MVFR CONDITIONS ALONG THE COAST. A WARM FRONT IS MOVING
INTO THE AREA EARLY THIS MORNING AND WILL MOVE TO CANNON BEACH TO
SALEM LINE BY LATE MORNING. A MODERATELY STRONG COLD FRONT WILL PUSH
ASHORE JUST BEFORE NOON THEN MOVE ACROSS THE CASCADES BY 3 PM. MVFR
CONDITIONS WITH SOME IFR CONDITIONS DEVELOPING ON THE COAST UNTIL
THE FRONT MOVES ASHORE. MVFR CONDITIONS INLAND MOSTLY NORTH OF THE
WARM FRONT UNTIL THE COLD FRONT BRINGS MVFR CONDITIONS TO ALL INLAND
AREAS LATE MORNING AND EARLY AFTERNOON.
&&

.MARINE...GALE FORCE WINDS WILL OCCUR IN THE WATERS MAINLY CANNON
BEACH SOUTH THIS MORNING. COLD FRONT WILL MOVE ASHORE AROUND 11 AM
AND MAY PUSH THE GALES NORTH TO THE COLUMBIA RIVER. WINDS WILL
DECREASE TO SMALL CRAFT LEVEL BEHIND THE FRONT. SEAS OF 10 TO 13
FEET WILL BUILD TO 12 TO 14 FEET DURING TODAY.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE THIS MORNING.
         SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH TONIGHT.
         HIGH WIND WARNING THIS MORNING FOR THE CENTRAL AND NORTH
          OREGON COAST.
         SNOW ADVISORY FOR SOUTH WA AND N AND CENTRAL OREGON CASCADES
           THROUGH THIS EVENING.
&&

.PRELIMINARY POINT POPS...
AST +++98 PDX +9888 SLE +9888 EUG ++888

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 23, 5:50 AM PST, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
550 AM PST FRI FEB 23 2007

ORZ005>009-WAZ022-023-039-241400-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
550 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ001-002-PZZ210-WAZ021-241400-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
550 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
THERE IS SOME POTENTIAL FOR STRONG WINDS LATE TONIGHT. REFER TO
THE LATEST ZONE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS SOME POTENTIAL FOR STRONG WINDS EARLY SATURDAY. REFER TO
THE LATEST ZONE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ORZ003-004-010-012-WAZ020-040-241400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
550 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SIGNIFICANT SNOWFALL IS POSSIBLE SUNDAY AND SUNDAY NIGHT. REFER TO
THE LATEST ZONE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ011-013-WAZ019-241400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
550 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SIGNIFICANT SNOWFALL IS POSSIBLE AT TIMES SATURDAY THROUGH SUNDAY
NIGHT. REFER TO THE LATEST ZONE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

PZZ250-255-270-275-241400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
550 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:57 AM PSTHeavy Snow WarningPQR48 hr
Feb 24, 2:16 PM PSTHigh Surf AdvisoryPQR36 hr

Nearby

High Wind Warnings in Oregon, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.